Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Why would my Doc stop my Klonopin? almondjoy

Posted by Viridis on April 22, 2004, at 1:42:25

In reply to Re: Why would my Doc stop my Klonopin? Viridis, posted by almondjoy on April 21, 2004, at 20:49:25

I guess my main point is that all sorts of medications that some people really need (to function properly, or even to survive) cause medical dependency, yet most aren't regarded as "addictive", even if stopping them suddenly can be very serious. The same is true of benzos.

Addiction involves cravings, irrational behavior, increased dosing despite harm to the user, abuse of the drug, etc. Most benzo users don't experience this, although they may undergo withdrawal, which can be severe (although not as often as with some of the most commonly prescribed antidepressants). Xanax may be an exception, as a fair number of people really do seem to get into trouble with it, but the other benzos such as Klonopin are pretty benign (as is Xanax, when used appropriately).

This isn't a matter of opinion or semantics; it's just a statement of the facts based on the available medical and scientific evidence. You may have had an unusual experience, but to treat this as a generality is simply inaccurate. People here are free to express any opinion they want. However, unless it's backed up by some evidence, it strikes me as unreasonable to scare those who might benefit away from medications that have proven safe and useful for decades.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Viridis thread:336284
URL: http://www.dr-bob.org/babble/20040417/msgs/338653.html